MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL

C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL
Catalog Number PWF030K
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that patient said she gets a sore from the wicks.It is currently unknown if the patient received medical intervention for the wicks.
 
Event or Problem Description
It was reported that patient said she gets a sore from the wicks.
 
Additional Manufacturer Narrative
Upon further review, bard/bd has determined that this mdr was reported in error as this event is not reportable.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.A potential root cause for this failure mode could be due to the material surface was rough abrasive or uncomfortable.The device was not returned for evaluation.The lot number was unknown and the information on the packaging lot number was not available therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: contraindications: -patients with urinary retention warnings: -do not use pure wick female external catheter with bedpan or any material that does not allow for sufficient airflow.-to avoid potential skin injury, never push or pull the pure wick female external catheter against the skin during placement or removal, -never insert the pure wick female external catheter into vagina, and anal canal or other body cavities.-discontinue use if an allergic reaction occurs.-after use, this product may be a potential biohazard.Dispose of in accordance with applicable local, state and federal laws and regulations.Precautions: -not recommended for patients who are: -agitated, combative or uncooperative and might remove the pure wick female external catheter.-having frequent episodes of bowel incontinence without a fecal management system in place.-experiencing skin irritation or breakdown at the site -experiencing moderate/heavy menstruation and cannot use a tampon.-do not use barrier cream on the perineum when using the pure wick female external catheter.Barrier cream may impede suction -not recommended for use on patients who have undergone recent surgery of the external urogenital tract.-always assess skin for compromise nd perform perineal care prior to placement of a new pure wick female external catheter.-maintain suction until the pure wick female external catheter is fully removed from he patient to avoid urine backflow.Recommendations: -perform each step with clean technique.N the home setting, wash hands thoroughly before device placement.-prior to connecting the pure wick female external catheter to hospital wall suction tubing, verify suction function by covering the open end of the suction tubing with one hand and observing the pressure dial.If the pressure does not increase when the line is covered, verify that the tubing is secured, connected and not kinked.-ensure the pure wick female external catheter remains in the correct position after turning the patient.Remove the pure wick female external catheter prior to ambulation.-properly placing the pure wick female external catheter snugly between the labia and gluteus holds the pure wick female external catheter in place for most patients.Mesh underwear may be useful for securing the pure wick female external catheter for some patients.-assess device placement and patient's skin at least every 2 hours.-replace the pure wick female external catheter every 8-12 hours or when soiled with feces or blood.-change suction tubing per hospital protocol or at least every thirty (30) days.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
PUREWICK FEMALE EXTERNAL
Common Device Name
PUREWICK
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10002381
Report Number1018233-2020-02863
Device Sequence Number11459322
Product Code NZU
UDI-Device Identifier00801741183614
UDI-Public(01)00801741183614
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberPWF030K
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/03/2020
Supplement Date Received by Manufacturer05/29/2020
06/22/2020
Initial Report FDA Received Date04/27/2020
Supplement Report FDA Received Date06/22/2020
06/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1